Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 828, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 5:58 PM CST for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 13, 2001, 5:58 PM CST (23:58 UTC)
- Expired
- Dec 13, 2001, 6:50 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Concordia Parish, LA, Adams County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 6:20 PM CST | Hail 0.75 | Natchez, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS54 KJAN 140000
SVRJAN
LAC029-MSC001-140050-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 650 PM CST
* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF NATCHEZ...MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR VIDALIA AND NATCHEZ BY 620 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3136 9184 3122 9177 3126 9152 3140 9127
3172 9133 3158 9156What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 13, 5:35 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS EVENING. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Local storm report, Dec 13, 5:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM LA FLOODING
12/13/01 EAST CARROLL SHERIFFS OFFICE REPORTED
FLOODING OF A COUPLE OF
HOMES AROUND LEVEE NEAR
THE MISSISSIPPI RIVER
0200 PM DELHI LA FLOODING
12/13/01 RICHLAND DELHI POLICE DEPARTMENT
REPORTED FLOODING OF
HIGHWAY 17.
0330 PM LA FLOODING
12/13/01 FRANKLIN LA SHERIFFS OFFICE REPORTED
STREET FLOODING.Local storm report, Dec 13, 5:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM AR FLOODING
12/13/01 ASHLEY SHERIFFS OFFICE REPORTED
FLOODING ON A FEW COUNTY
ROADS.Local storm report, Dec 13, 5:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0543 PM MS WIND DAMAGE
12/13/01 WARREN TREES AND A POWER LINE
DOWN IN SOUTHERN PART OF
COUNTY AROUND RED BONE.
REPORTED BY COUNTY EOC.Local storm report, Dec 13, 5:47 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NEWELLTON LA WIND DAMAGE
12/13/01 TENSAS SHERIFFS OFFICE REPORTED
TREES DOWN...SOME FALLING
ON CARS AND CAUSING
DAMAGE.Local storm report, Dec 13, 5:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM LA FLOODING
12/13/01 WEST CARROLL SHERIFFS OFFICE REPORTED
SIGNIFICANT FLOODING OF
MANY COUNTY ROADS...WITH
SOME WATER ABOUT TO ENTER
SOME HOMES.Local storm report, Dec 13, 5:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM LA FLOODING
12/13/01 WEST CARROLL SHERIFFS OFFICE REPORTED
SIGNIFICANT FLOODING OF
MANY COUNTY ROADS...WITH
SOME WATER ABOUT TO ENTER
SOME HOMES.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Dec 12, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 6 hr |
| Dec 13, 2:28 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more | 3 hr |
| Dec 13, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 4 hr |
| Dec 13, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 61 min |
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Morehouse | 4 hr |
| Dec 13, 12:06 PM CST | Severe Thunderstorm Warning | JAN | Richland | 24 min |
| Dec 13, 2:00 PM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 4 hr |
| Dec 13, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 41 min |
| Dec 13, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 45 min |
| Dec 13, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.